NCLEX Pharmacology Quiz 40 Neurological Medications

10 Questions | Total Attempts: 3279

SettingsSettingsSettings
NCLEX Pharmacology Quizzes & Trivia

All questions are shown, but the results will only be given after you’ve finished the quiz. You are given 1 minute per question, a total of 10 minutes in this quiz.


Questions and Answers
  • 1. 
    A client with myasthenia gravis has become frequently  complaining of weakness and fatigue. The physician plans to identify whether the client is responding to an overdose of the medication or a worsening of the disease. A tensilon test is performed. Which of the following would indicate that the client is experiencing an overdose of the medication?
    • A. 

      Temporarily worsening of the condition.

    • B. 

      Improvement of the weakness and fatigue.

    • C. 

      No change in the condition.

    • D. 

      Complaints of muscle spasms.

  • 2. 
    A client with juvenile pilocytic astrocytoma who is receiving Dexamethasone (Decadron) 4mg/IV every 6 hours to relieve symptoms of right arm weakness and headache. Which of the following assessment will concern the nurse most?
    • A. 

      Blood glucose level of 280 mg/dl.

    • B. 

      Daily weight gain of 0.5 kg.

    • C. 

      Client no longer recognizes the family member.

    • D. 

      Client still complains of headache.

  • 3. 
    A client is who is receiving edrophonium chloride suddenly is complaining of abdominal cramps and the nurse observes the client is experiencing increased perspiration and salivation. The nurse makes sure the availability of which of the following?
    • A. 

      Levodopa.

    • B. 

      Methylphenidate hydrohloride (Ritalin).

    • C. 

      Atropine sulfate.

    • D. 

      Carbamazepine (Tegretol).

  • 4. 
    A nurse is instructing a client regarding Carbidopa-levodopa (Sinemet) for the treatment of Parkinson’s disease. The nurse tells the client that which of the following is a side effect of the medication?
    • A. 

      Difficulty performing a voluntary movement.

    • B. 

      Increased blood pressure.

    • C. 

      Increased heart rate.

    • D. 

      Itchiness of the skin.

  • 5. 
    A nurse is giving dietary instructions to a client receiving levodopa. Which of the following food items should be avoided by the client?
    • A. 

      Goat yogurt.

    • B. 

      Whole grain cereal.

    • C. 

      Asparagus.

    • D. 

      Apples.

  • 6. 
    Biperiden hydrochloride (Akineton) is added to a list of antiparkinsonian medications that an elderly client is taking. Which of the following instructions made by the nurse that needs further learning?
    • A. 

      To avoid smoking. alcohol and caffeine.

    • B. 

      To use ice chips. candy or gum for dry mouth.

    • C. 

      Walking in the morning to have a daily source of direct sunlight.

    • D. 

      Eating foods rich in fiber and increase fluid intake.

  • 7. 
    The nurse is giving instructions to a client receiving Phenytoin (Dilantin). The nurse concludes that the client has a sufficient knowledge if the client states that:
    • A. 

      “Wearing a medical alert tag is not required”.

    • B. 

      “Alcohol is permitted in while taking this medication”.

    • C. 

      “I can take the medicine with milk”.

    • D. 

      “Have the serum phenytoin level taken before giving the medication”.

  • 8. 
    A 17-year-old client is taking Phenytoin (Dilantin) for the treatment of seizures. Phenytoin blood level reveals to be 25 mcg/ml. Which of the following symptoms would be expected as a result of the laboratory result?
    • A. 

      No symptoms. because the value is within the normal range.

    • B. 

      Hypoglycemia.

    • C. 

      Tachycardia.

    • D. 

      Nystagmus.

  • 9. 
    A client is prescribed with Carbamazepine (Tegretol) for the treatment of bipolar disorder. Which of the following laboratory results indicates that the client is experiencing a side effect of this medication?
    • A. 

      Neutrophil count of 1.200/mm3.

    • B. 

      Platelet count of 160.000/mm3.

    • C. 

      Uric acid level of 4mg/dl.

    • D. 

      SGPT (ALT) level 50 units per liter of serum.

  • 10. 
    A female client who has a history of seizure went to a health care facility to ask the nurse regarding the use of birth control pills while on phenytoin therapy. The nurse correctly states to the client that:
    • A. 

      Taking phenytoin decreases the effectivity of the birth control pills.

    • B. 

      Pregnancy is not allowed while taking phenytoin.

    • C. 

      There is no known interaction between these medicines so there is nothing to worry about.

    • D. 

      To discontinue phenytoin and proceed with the oral contraceptive.

Back to Top Back to top